Missouri, 2008Flash Flood and Flood in Missouri, June 8 to 9, 2008
June 8 to 9, 2008 · NWS EAX · 14 events in 10 counties and zones
An outbreak of severe thunderstorms with high winds, occurred on June 8, 2008. There were also a few reports of hail and flash flooding from heavy rains.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $33,000
- Crop damage
- None recorded
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An outbreak of severe thunderstorms with high winds, occurred on June 8, 2008. There were also a few reports of hail and flash flooding from heavy rains.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 8, 1:36 PM CST, 1 hour 49 minutes earlier.
Area forecast discussion, Jun 8, 1:36 PM CST, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
236 PM CDT SUN JUN 8 2008
.DISCUSSION...
SHORT TERM (THIS AFTERNOON-TUESDAY)...
OBJECTIVE RUC ANALYSIS AND EXTRAPOLATED 12Z SOUNDING DATA SUGGESTS
THAT STRONG WARM SECTOR CAPPING HAS BEEN ALMOST COMPLETELY ERODED
EARLY THIS AFTERNOON. VISIBILE SATELLITE TRENDS SHOW FAIRLY ROBUST
DEEP CONVECTION GOING IMMEDIATELY JUST BEHIND THE ANALYZED
BOUNDARY...SUGGESTING BOUNDARY LAYER BASED CONVECTION IS ALMOST
IMMINENT. THIS TREND SHOULD CONTINUE AS STRONG HEATING BETWEEN
BROKEN STRATO-CU DECK AND COLD FRONT ALLOWS TEMPERATURES TO REACH
THE MID 80S. RICH GULF AIRMASS NOW FAIRLY HOMOGENEOUS ACROSS THE
WARM SECTOR WITH DEWPOINTS EXPECTED TO REMAIN IN THE 69-71F RANGE
THIS AFTERNOON...SUPPORTING STRONG INSTABILITY WITH MLCAPES OF
2000-2500 J/KG.
STEEP MID LEVEL LAPSE RATES STILL SUPPORTIVE OF LARGE HAIL.
UNIDIRECTIONAL DEEP LAYER SHEAR CERTAINLY IMPRESSIVE FOR
SUPERCELLS/BOWING SEGMENTS...ALTHOUGH WEAK/ERRATIC SPEED VARIANCES
IN THE STORM CLOUD LAYER MAY LIMIT THE ABILITY FOR STORM CLUSTERS TO
ORGANIZE DESPITE THE STRONG MLCAPE EXPECTED. AS SUCH...THE DAMAGING
WIND POTENTIAL IS STILL THERE...BUT LESS CERTAIN. WOULD THINK THAT
ACTIVITY MAY INSTEAD FILL IN QUICKLY ALONG THE ENTIRE LENGTH OF THE
FRONT WITH INTER-STORM SEEDING CAUSING ANY SEVERE THREAT TO BE
FAIRLY LOCALIZED.
WITH TIME...THE SOUTHERN END OF THE SURFACE BOUNDARY WILL BEGIN TO
SLOW DOWN LATER THIS EVENING AS A SURFACE WAVE DEVELOPS ALONG THE
BOUNDARY. ORIENTATION OF THE SHEAR VECTOR WITH RESPECT TO THE
BOUNDARY AND NOCTURNAL LOW LEVEL JET SHOW CLASSIC SIGNS OF A
PROLONGED TRAINING EVENT DURING THE OVERNIGHT HOURS...ESPECIALLY FOR
AREAS ALONG AND SOUTH OF THE MISSOURI RIVER. RECENT GPSMET PLOTS
SHOW AXIS OF PRECIPITABLE WATERS NOW BETWEEN 1.70 AND 1.90 INCHES
WITHIN THE MOIST AXIS...AND PROLIFIC RAINFALL RATES COULD RESULT
OVERNIGHT WHERE PROPAGATION AND ADVECTION VECTORS ARE OFFSET. FLASH
FLOOD WATCH LOOKS KOSHER AS RAINS CONTINUE INTO TOMORROW MORNING AND
NO CHANGES PLANNED AT THIS TIME...ALTHOUGH FAR NW SECTIONS MAY NEED
TO BE TRIMMED BACK IF TRAINING EPISODE DOES EVOLVE FURTHER SOUTH.
MCS WILL LIKELY CONTINUE THROUGH 15-18Z ACROSS SERN 1/3 OF THE CWA
TOMORROW MORNING BEFORE LOW LEVEL JET VEERS AND WEAKENS. TOTAL HPC
QPF OF 3 TO 5 INCHES WIDESPREAD SOUTH OF THE MISSOURI RIVER DOES NOT
LOOK UNREASONABLE.
FEW CHANGES MADE BEYOND THIS TIME FRAME. DID LOWER MAX TEMPS
SIGNIFICANTLY TOMORROW GIVEN THAT STRONG COLD POOL WILL LINGER EVEN
WELL AFTER PRECIPITATION EXITS.
BOOKBINDER
MEDIUM RANGE (WEDNESDAY-SUNDAY)...
ACTIVE PATTERN TO CONTINUE THROUGH THE LATTER HALF OF THE WEEK AS
YET ANOTHER UPPER LEVEL TROUGH SWINGS ACROSS THE NORTHERN TIER OF
THE COUNTRY. BY MIDDAY WEDNESDAY...H5 FLOW OF 50-60 KTS SHOULD BE
ARCHING ACROSS THE CENTRAL AND NORTHERN PLAINS AS HEIGHTS STEADILY
FALL. IN ADDITION...A 40-50KT SOUTHERLY LLJ SHOULD BECOME
ESTABLISHED FROM NORTHERN OKLAHOMA INTO THE MIDWEST AS PRESSURE
FALLS TAKE SHAPE ALONG THE HIGH PLAINS. THIS WILL ALLOW MOISTURE TO
SURGE NORTHWARD DURING THE DAY WEDNESDAY AHEAD OF A COLD FRONT WHICH
SHOULD EXTEND FROM THE DAKOTAS SOUTHWARD INTO NORTHERN KANSAS BY
WEDNESDAY EVENING. CURRENT THINKING INDICATES WAA REGIME MAY SET OFF
SCATTERED SHOWERS/THUNDERSTORMS WITHIN ISENTROPIC ASCENT WEDNESDAY
MORNING FOCUSED FROM EASTERN NEBRASKA INTO SOUTH DAKOTA. HAVE KEPT
THIS FORECAST PERIOD DRY FOR THE TIME THINKING ACTIVITY WILL REMAIN
TO THE NORTH AND WEST OF THE CWA.
ADDITIONAL AFTERNOON CONVECTION IS EXPECTED FROM THE
DAKOTAS/MINNESOTA SOUTHWARD ALONG THE AFOREMENTIONED FRONT INTO
NORTHERN KANSAS. THIS ACTIVITY LOOKS TO EVENTUALLY CONGEAL INTO AN
MCS AND CONTINUE EASTWARD INTO EASTERN NEBRASKA AND KANSAS
OVERNIGHT...PERHAPS REACHING AS FAR EAST AS NORTHWEST MISSOURI. COLD
FRONT ARRIVES ACROSS OUR NECK OF THE WOODS BY THURSDAY AS MUCH OF
THE FORECAST HINGES ON MESOSCALE PROCESSES FROM WEDNESDAYS
ACTIVITY. SHOULD OVERNIGHT CONVECTION DISSIPATE AND ADEQUATE HEATING
IS ACHIEVED...STRONG THUNDERSTORM ACTIVITY WILL BECOME MORE LIKELY
BY THURSDAY AFTERNOON. NEVERTHELESS...REDEVELOPMENT SHOULD OCCUR
ALONG THE BOUNDARY FROM EASTERN IOWA ACROSS NORTHERN MISSOURI AND
INTO SOUTHEASTERN KANSAS BY THURSDAY AFTERNOON WITH HEAVY RAINFALL
AGAIN POSSIBLE.
FRONT IS EXPECTED TO FINALLY PUSH OUT OF THE AREA DURING THE DAY
FRIDAY ENDING RAIN CHANCES. BEGINNING OF THE WEEKEND LOOKS TO BE DRY
FOR THE TIME BEING WITH ANOTHER UPPER LEVEL TROUGH SLIDING ACROSS
THE NORTHERN PLAINS BY SUNDAY.
DEROCHE
&&
&&
.AVIATION...
FOR THE 18Z TAFS...GUSTY SOUTH WINDS WILL CONTINUE THROUGH THE
AFTERNOON...ALTHOUGH INCREASED CLOUD COVER AND DIMINISHED LOW LEVEL
JET SHOULD KEEP FURTHER GUSTS AOB 30 KNOTS.
THREAT FOR CONVECTION AHEAD OF ADVANCING FRONT SHOULD HOLD OFF UNTIL
LATE AFTERNOON...AND PRIMARILY INTO THE EVENING/OVERNIGHT HOURS AS
STRONG MOISTURE INFLUX IMPINGES ON THE BOUNDARY RESULTING IN
WIDESPREAD THUNDERSTORM DEVELOPMENT. LOCAL IFR...EVEN BRIEF LIFR
CONDITIONS MAY BE POSSIBLE ACROSS THE KANSAS CITY TERMINALS
OVERNIGHT AS TORRENTIAL DOWNPOURS ARE EXPECTED TO ACCOMPANY THE
STRONGER CELLS ONCE THE LOW LEVEL JET BECOMES ESTABLISHED.
BOOKBINDER
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM 7 AM SUNDAY TO 7 AM MONDAY FOR MOZ001-
MOZ002-MOZ003-MOZ004-MOZ005-MOZ011-MOZ012.
FLASH FLOOD WATCH FROM 7 PM SUNDAY TO 7 AM MONDAY FOR MOZ006-
MOZ007-MOZ008-MOZ013-MOZ014-MOZ015-MOZ016-MOZ020-MOZ021-
MOZ022-MOZ023.
FLASH FLOOD WATCH FROM 7 PM SUNDAY TO 7 PM MONDAY FOR MOZ017-
MOZ024-MOZ025-MOZ028-MOZ029-MOZ030-MOZ031-MOZ032-MOZ033-
MOZ037-MOZ038-MOZ039-MOZ040-MOZ043-MOZ044-MOZ045-MOZ046-
MOZ053-MOZ054.
KS...FLASH FLOOD WATCH FROM 7 PM SUNDAY TO 7 AM MONDAY FOR KSZ025-
KSZ102.
FLASH FLOOD WATCH FROM 7 PM SUNDAY TO 7 PM MONDAY FOR KSZ057-
KSZ060-KSZ103-KSZ104-KSZ105.Hazardous weather outlook, Jun 8, 12:00 PM CST, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
100 PM CDT SUN JUN 8 2008
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-091100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
100 PM CDT SUN JUN 8 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
A COLD FRONT EXTENDING FROM FALLS CITY NEBRASKA TO SALINA TO PRATT
KANSAS EARLY THIS AFTERNOON WILL SERVE AS THE FOCUS FOR WIDESPREAD
THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND TONIGHT. THE INITIAL
THREAT FOR THUNDERSTORMS WILL BE ACROSS FAR NORTHWEST MISSOURI EARLY
THIS AFTERNOON...REACHING THE INTERSTATE 35 CORRIDOR TOWARD 8 PM.
LARGE HAIL AND DAMAGING WINDS ARE EXPECTED TO BE THE PRIMARY THREATS
THROUGH EARLY EVENING.
WITH TIME...THE SURFACE FRONT IS EXPECTED TO STALL OUT SOUTH OF THE
MISSOURI RIVER. A LARGE COMPLEX OF THUNDERSTORMS IS EXPECTED TO
DEVELOP ACROSS SOUTHERN KANSAS AND MOVE SLOWLY EASTWARD ALONG THE
FRONT OVERNIGHT. THIS SETUP...COMBINED WITH A DEEP TROPICAL AIRMASS
IN PLACE...WILL SUPPORT REPEATED ROUNDS OF THUNDERSTORMS WITH VERY
HEAVY RAINFALL OVERNIGHT. SEVERAL INCHES OF RAINFALL ARE POSSIBLE IN
A SHORT PERIOD OF TIME WHERE THE THUNDERSTORMS BEING TO ALIGN. AT
THIS TIME...THE MOST LIKELY AREAS TO RECEIVE EXCESSIVE RAINFALL
WOULD BE ALONG AND SOUTH OF A LINE FROM ATCHISON KANSAS TO
KIRKSVILLE MISSOURI...WHERE WIDESPREAD ACCUMULATIONS OF 1 TO 2
INCHES ARE ANTICIPATED. LOCALLY HEAVIER AMOUNTS OF 3 TO 5 INCHES
CANNOT BE RULED OUT. SEVERAL DOZEN RIVERS...STREAMS AND CREEKS
ARE ALREADY IN FLOOD ACROSS THE AREA...AND RAINFALL OF THIS
MAGNITUDE COULD RESULT IN MAJOR RIVER FLOODING PROBLEMS FOR THE
NEXT SEVERAL DAYS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
WIDESPREAD HEAVY RAINFALL AND POSSIBLE FLOODING WILL LIKELY BE
ONGOING MONDAY MORNING OVER THE SOUTHEAST HALF OF THE OUTLOOK AREA.
STORM TOTAL RAINFALL WILL LIKELY BE 1 TO 2 INCHES OVER A WIDESPREAD
AREA...WITH LOCALIZED TOTAL ACCUMULATIONS EXCEEDING 4 INCHES VERY
POSSIBLE.
THUNDERSTORMS WILL AGAIN BE POSSIBLE LATER IN THE WEEK ACROSS THE
REGION...MOST LIKELY THURSDAY AND THURSDAY NIGHT. SEVERE WEATHER
MAY BE POSSIBLE WITH ANY OF THESE STORMS...HOWEVER IT IS TOO EARLY
TO DETERMINE WHETHER AN ORGANIZED THREAT WOULD EXIST. WITH THE
EXPECTED EXCESSIVE RAINFALL AND FLOODING TODAY AND MONDAY...ANY
THUNDERSTORMS THURSDAY WOULD LIKELY CARRY ADDITIONAL FLOODING
CONCERNS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING.
THE GREATEST SEVERE WEATHER POTENTIAL WILL REACH FAR NORTHWEST
MISSOURI EARLY THIS AFTERNOON...AND TO AN INTERSTATE 35 LINE BEFORE
8 PM. REPORTS OF OBSERVED RAINFALL OR FLOODING WOULD BE GREATLY
APPRECIATED TONIGHT AND MONDAY MORNING.
BOOKBINDER
In the hours before
Special weather statement, Jun 8, 2:18 PM CST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
318 PM CDT SUN JUN 8 2008
MOZ001-002-082045-
ATCHISON-NODAWAY-
318 PM CDT SUN JUN 8 2008
...SIGNIFICANT WEATHER ALERT FOR EASTERN ATCHISON AND NORTHERN
NODAWAY COUNTIES UNTIL 345 PM CDT...
AT 316 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES EAST OF TARKIO...MOVING NORTHEAST AT 35
MPH.
PEOPLE IN ATCHISON AND NODAWAY COUNTIES...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
DEROCHE
Special weather statement, Jun 8, 2:49 PM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
349 PM CDT SUN JUN 8 2008
KSZ025-102-082130-
ATCHISON-DONIPHAN-
349 PM CDT SUN JUN 8 2008
...SIGNIFICANT WEATHER ALERT FOR NORTHERN ATCHISON AND WESTERN
DONIPHAN COUNTIES UNTIL 430 PM CDT...
AT 345 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WILLIS...OR 8 MILES SOUTH OF HIAWATHA...
MOVING NORTHEAST AT 30 MPH.
PEOPLE IN ATCHISON AND DONIPHAN COUNTIES...INCLUDING THE CITY OF
HIGHLAND...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.
NICKEL SIZE HAIL...VERY HEAVY RAIN...AND WINDS AROUND 50 MPH ARE
EXPECTED WITH THIS STORM.
DEROCHE
Special weather statement, Jun 8, 3:19 PM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
419 PM CDT SUN JUN 8 2008
KSZ025-082145-
ATCHISON-
419 PM CDT SUN JUN 8 2008
...SIGNIFICANT WEATHER ALERT FOR ATCHISON COUNTY UNTIL 445 PM CDT...
AT 414 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DENISON...OR 16 MILES WEST OF NORTONVILLE...
MOVING NORTHEAST AT 50 MPH.
PEOPLE IN ATCHISON COUNTY...INCLUDING THE CITIES OF EFFINGHAM AND
LANCASTER...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
DEROCHE
Event by event
11 thunderstorm wind, 1 hail, 1 flood, 1 flash flood. Local standard time, as filed.
Thunderstorm Wind, Andrew
- When
- June 8, 3:25 PM CST
- Where
- Andrew County, 0.87 mi SW of Fillmore
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 40.020, -94.990
High winds destroyed a barn and shed.
Thunderstorm Wind, Buchanan
- When
- June 8, 3:53 PM CST
- Where
- Buchanan County, (Stj)st Joseph Mem A
- Measured
- 66 kt (76 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 39.770, -94.920
Thunderstorm Wind, Buchanan
- When
- June 8, 4:00 PM CST
- Where
- Buchanan County, 0.69 mi S of St Joseph
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Broadcast Media
- Coordinates
- 39.760, -94.850
Numerous reports of tree damage. Tree was reported down on a house at the 800 block of Main Street. Another tree also fell on a truck.
Thunderstorm Wind, Andrew
- When
- June 8, 4:12 PM CST
- Where
- Andrew County, 1.48 mi SSE of Helena
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.900, -94.660
Thunderstorm Wind, Gentry
- When
- June 8, 4:45 PM CST
- Where
- Gentry County, Albany
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 40.250, -94.330
Few power lines were reported down.
Thunderstorm Wind, Harrison
- When
- June 8, 4:56 PM CST
- Where
- Harrison County, Bethany
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 40.270, -94.030
Several tree limbs were reproted down.
Hail, Mercer
- When
- June 8, 5:15 PM CST
- Where
- Mercer County, 0.87 mi SE of Princeton Kaufman Ar
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.410, -93.590
Thunderstorm Wind, Schuyler
- When
- June 8, 6:10 PM CST
- Where
- Schuyler County, Coatsville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.580, -92.630
Tree was reported blown down.
Thunderstorm Wind, Schuyler
- When
- June 8, 6:10 PM CST
- Where
- Schuyler County, 2.95 mi NE of Queen City
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 40.450, -92.530
Two power poles were snapped.
Flood, Clay
- When
- June 8, 6:14 PM CST to June 9, 12:14 AM CST
- Where
- Clay County, 0.87 mi NW of Excelsior Spgs Jct to 0.68 mi NW of Excelsior Spgs Jct
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.240, -94.240
Water was reported flooding the Cooley Lake parking lot.
Thunderstorm Wind, Cass
- When
- June 8, 7:15 PM CST
- Where
- Cass County, 1.28 mi ENE of Freeman
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.640, -94.530
Thunderstorm Wind, Cass
- When
- June 8, 7:28 PM CST
- Where
- Cass County, 0.69 mi N of Harrisonville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 38.660, -94.350
Thunderstorm Wind, Henry
- When
- June 8, 8:45 PM CST
- Where
- Henry County, 1.08 mi E of Clinton
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 38.380, -93.750
Side of a barn was reported blown down and several trees had damage.
Flash Flood, Johnson
- When
- June 8, 9:10 PM CST to June 9, 3:10 AM CST
- Where
- Johnson County, 0.88 mi SE of Holden to 1.66 mi SE of Holden
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.710, -93.990
One lane of Highway 58 closed due to high water.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flood in Michigan, June 8 to 10, 20084 deaths · 1 injured · $10,000 · EF1 · 33 events
- Flash Flooding and Damaging Winds in Wisconsin, June 8 to 9, 2008$406 million · 65 kt wind · 35 events
- Hail and Damaging Winds in Connecticut, June 8, 20081 death · 4 injured · $61,000 · 70 kt wind · 14 events
- Hail and Damaging Winds in Michigan, June 8, 2008$9.1 million · 74 kt wind · 87 events
- Excessive Heat in Virginia, June 8, 20081 death · 1 event
- Heat in Nevada, June 8 to 9, 20081 death · 1 event
- Flash Flooding and Flood in Iowa, June 8 to 9, 2008$147,000 · 70 kt wind · 62 events
- Flash Flooding and Flood in Illinois, June 8 to 20, 2008$1.5 million · 5 events
- Flood in Wisconsin, June 8, 2008$625,000 · 1 event
- Tornado and Damaging Winds in Florida, June 8, 20081 injured · $115,000 · EF1 · 3 events
- Hail and Damaging Winds in Kansas, June 8, 2008$59,000 · 1.75 in hail · 47 events
- Hail and Damaging Winds in Michigan, June 8, 2008$297,000 · 2 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 116015, 116018, 116017, 116016, 116021, 116022, 116026, 116027, 116028, 120113, 116019, 116020, 116023, 116025.